Indiana Reports 4th Vaping Death as CDC Narrows Possible Causes

(INDIANAPOLIS) – The Indiana State Department of Health (ISDH) has reported another death related to vaping bring the total number to four since September 6th.

The US Centers for Disease Control and Prevention (CDC) announced Vitamin E acetate, in combination with THC, may be to blame for a national outbreak of e-cigarette-related lung injuries that are linked to dozens of deaths. Officials say this does not rule out other possible ingredients. There may be more than one cause.

The CDC has developed a webpage that has resources for the public, healthcare providers and health departments.

The ISDH said the majority of the cases have been reported among people aged 16-29, with symptoms including:

  • Cough, shortness of breath or chest pain
  • Nausea, vomiting or diarrhea
  • Fatigue, fever or abdominal pain

The CDC says people should consider refraining from vaping, especially with products including THC. Those who vape nicotine to quit cigarette smoking should not return to cigarettes.

Print Friendly, PDF & Email